Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 63, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 17, 2008, 10:19 PM CDT for 6 counties in Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2008, 10:19 PM CDT (03:19 UTC)
- Expired
- Jul 18, 2008, 2:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Pawnee County, NE, Richardson County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 11:26 PM CDT | FLASH FLOOD | Beatrice, NE | NUMEROUS COUNTY ROADS STILL CLOSED DUE TO FLASH FLOODING. 4.75 INCHES OF RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 180320
FFWOAX
NEC067-095-097-127-133-147-180715-
/O.NEW.KOAX.FF.W.0063.080718T0319Z-080718T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1019 PM CDT THU JUL 17 2008
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GAGE COUNTY IN SOUTHEAST NEBRASKA...
THIS INCLUDES THE CITY OF BEATRICE...
JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...
JOHNSON COUNTY IN SOUTHEAST NEBRASKA...
SOUTHERN NEMAHA COUNTY IN SOUTHEAST NEBRASKA...
PAWNEE COUNTY IN SOUTHEAST NEBRASKA...
RICHARDSON COUNTY IN SOUTHEAST NEBRASKA...
THIS INCLUDES THE CITY OF FALLS CITY...
* UNTIL 215 AM CDT.
* AT 1017 PM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA. 2 TO 6 INCHES OF RAINFALL HAS FALLEN IN THE
WARNED AREA AND ADDITIONAL RAIN IS EXPECTED TONIGHT AND WILL CAUSE
FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYMORE...
VERDON...TECUMSEH...TABLE ROCK...STERLING...STELLA...SHUBERT...
PLYMOUTH...PICKRELL...PAWNEE CITY...ODELL...HUMBOLDT...FAIRBURY...
DILLER...CLATONIA AND BLUE SPRINGS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.
LAT...LON 4000 9736 4034 9737 4034 9689 4049 9690
4048 9643 4031 9559 4025 9553 4025 9550
4008 9539 4007 9541 4004 9540 4003 9534
3999 9532
$$
ZAPOTOCNY1 follow-up statement
000
WGUS73 KOAX 180713
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
210 AM CDT FRI JUL 18 2008
NEC067-095-097-127-133-147-180720-
/O.EXP.KOAX.FF.W.0063.000000T0000Z-080718T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA NE-GAGE NE-JOHNSON NE-JEFFERSON NE-RICHARDSON NE-PAWNEE NE-
210 AM CDT FRI JUL 18 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 AM CDT FOR PAWNEE...
RICHARDSON...JEFFERSON...JOHNSON...GAGE AND NEMAHA COUNTIES...
THE THREAT OF HEAVY RAIN HAS ENDED ACROSS SOUTHEAST NEBRASKA FOR
THIS MORNING.
THE HEAVY RAIN THAT FELL ACROSS THE AREA EARLIER TONIGHT HAS
PRODUCED FLOODING ALONG SEVERAL STREAMS AND RIVERS INCLUDING THE
BIG BLUE. FLOODING IS LIKELY TO CONTINUE ON STREAMS AND RIVERS
THROUGH THE MORNING.
LAT...LON 4000 9736 4034 9737 4034 9689 4049 9690
4048 9643 4031 9559 4025 9553 4025 9550
4008 9539 4007 9541 4004 9540 4003 9534
3999 9532
$$
FOBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:54 PM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, Jul 17, 2:54 PM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
254 PM CDT THU JUL 17 2008
.DISCUSSION...
CONVECTION BEGINNING TO FIRE THIS AFTERNOON ALONG A SFC BOUNDARY
EXTENDING FROM ABOUT SRN MN TO SWRN NEB. LIFT BEING ENHANCED FROM RRQ
OF JET AND PASSING DISTURBANCE PER AREA PROFILERS. THIS BOUNDARY WILL
BE THE FOCUS FOR POSSIBLE FLASH FLOODING OVER PORTIONS OF THE CWA
TONIGHT AND INTO EARLY FRIDAY MORNING. STRONG LLVL THETA-E
CONVERGENCE IS PROGGED TO WAFFLE ACROSS THE CWA...PROMPTING PCPN
CHANCES CONTINUING INTO THIS WEEKEND. AT THIS POINT...BASED ON LATEST
FLASH FLOOD GUIDANCE/PROGGED PWS & KI VALUES...SEEMS AREAS AT
GREATEST RISK FOR FLOODING GENERALLY SOUTH OF A LINE FROM HERMAN TO
ALBION IN EASTERN NEB. GUIDANCE FOR THE IOWA COUNTIES SUGGEST THOSE
AREAS CAN HANDLE ANY HEAVY RAINFALL THAT MAY OCCUR. WIDESPREAD SEVERE
POTENTIAL LOOKS RATHER WEAK GIVEN PROGGED MESO-SCALE PARAMETERS.
HOWEVER...WEDGE OF MID LEVEL DEWPT DEPRESSIONS 10-15 DEG/DOWNDRAFT
CAPE VALUES SUGGEST POSSIBLE SEVERE WIND THREAT THIS EVENING.
OTHERWISE...COOLER HIGHS FRIDAY WITH CLOUDS AND RAIN...THEN
REBOUNDING BACK INTO THE L-M90S BY SUNDAY.
IN THE EXTENDED PERIODS...MAIN UPPER LEVEL JET WILL REMAIN ALONG THE
U.S./CANADIAN BORDER THRU THE PD WITH NUMEROUS EMBEDDED SHORTWAVES
MOVING THRU THE MEAN FLOW. THUNDER CHANCES ARE THE BIG QUESTION...AND
ALL DEPENDENT UPON WHERE THE ANTICIPATED SURFACE BOUNDARY SETS UP AND
WAFFLES OVER THE CENTRAL PLAINS. AS USUAL...GFS AND ECM STILL HAVING
DIFFERING SOLUTIONS WITH FINER DETAILS MAKING PCPN FCST PROBLEMATIC
AT BEST. THUS TRIED TO USE A BLEND OF GUIDANCE ALONG WITH THE GUT
MODEL. AT ANY RATE...POSITION OF UPPER RIDGE AXIS TO THE WEST SUGGEST
DOWNSTREAM MCS DEVELOPMENT OVER THE AREA. AGAIN...EXACTLY WHERE STUFF
WILL FIRE DEPENDENT ON SFC FRONT. BASICALLY HAVE 20%-30% THUNDER
CHANCES DURING AFTERNOON/OVERNIGHT TIME FRAME MONDAY THROUGH
WEDNESDAY NIGHT. AS FOR TEMPS...BLEND OF MEX/MEN/ECM PUTS HIGHS
GENERALLY IN THE LOW 90S WITH LOWS IN THE M60S-L70S. AS FOR SEVERE
THREAT...SPC NOT COMMITTING TO ANYTHING IN THEIR 4-8 DAY FCST. BUT
CONSIDERING JUST DEEP LAYER SHEAR WITH HIGH MLCAPE VALUES POINT TO
POSSIBLE STRONG STORMS MONDAY EVENING.
&&
.AVIATION...
FOR TAF SITES KOMA/KLNK/KOFK THRU 18/18Z
VARIABLE CONDITIONS EXPECTED AT TAF SITES WITH TSTMS LIKELY THRU
MUCH OF THE PD. MUCH OF THE STRONG TSTM ACTIVITY WL BE FM AROUND 21Z
THRU 03Z WITH PREVAILING -SHRA THEREAFTER. CDFNT WL TURN WINDS TO
THE NORTHWEST AT KOFK AFTER 03Z AND AFTER 10Z AT BOTH KLNK AND KOMA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR NEZ030-042>045-050>053-065>068-078-088>093.
IA...NONE.
&&
DEE/BGHazardous weather outlook, Jul 17, 5:19 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 519 PM CDT THU JUL 17 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-181230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 519 PM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE OVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AND FRIDAY. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH HAIL ALSO POSSIBLE. IN ADDITION...AN ISOLATED FUNNEL CLOUD MAY BE SPOTTED. THE SEVERE STORMS ARE EXPECTED AHEAD OF AND ALONG A COLD FRONT THAT IS PUSHING SOUTHEAST ACROSS EASTERN SOUTH DAKOTA THIS TONIGHT AND FRIDAY. THE ENVIRONMENT IS FAVORABLE FOR DAMAGING WINDS AND HEAVY RAIN. IN ADDITION LOCAL PARAMETERS SUPPORT POTENTIAL FOR ISOLATED FUNNEL CLOUDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE FRIDAY NIGHT...WITH AREAS ALONG AND SOUTH OF INTERSTATE 80. SOME STORMS MAY BE SEVERE ALONG WITH HEAVY RAIN. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND FRIDAY FOR EASTERN NEBRASKA AND WESTERN IOWA. ZAPOTOCNY
In the hours before
Local storm report, Jul 17, 7:35 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
735 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HEAVY RAIN NEBRASKA CITY 40.68N 95.86W
07/17/2008 M1.59 INCH OTOE NE EMERGENCY MNGR
FELL IN ONE HOUR FROM 6PM TO 7PM.
&&
BGLocal storm report, Jul 17, 7:51 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
751 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HEAVY RAIN TABLE ROCK 40.18N 96.09W
07/17/2008 M0.66 INCH PAWNEE NE CO-OP OBSERVER
IN 15 TO 20 MINUTES
&&
BGLocal storm report, Jul 17, 8:10 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HEAVY RAIN 4 N TABLE ROCK 40.24N 96.09W
07/17/2008 M1.90 INCH PAWNEE NE CO-OP OBSERVER
FELL IN 35 MINUTES.
&&
LANDSVORKLocal storm report, Jul 17, 8:21 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
821 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM FLOOD FAIRBURY 40.14N 97.18W
07/17/2008 JEFFERSON NE EMERGENCY MNGR
MAIN STREET BARRICADED DUE TO RISING FLOOD WATER.
0819 PM HEAVY RAIN 1 S TECUMSEH 40.36N 96.19W
07/17/2008 M1.70 INCH JOHNSON NE CO-OP OBSERVER
FELL IN 60 MINUTES.
&&
LANDSVORKLocal storm report, Jul 17, 8:26 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
826 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM FLOOD FAIRBURY 40.14N 97.18W
07/17/2008 JEFFERSON NE EMERGENCY MNGR
3RD STREET, NOT MAIN STREET, BARRICADED DUE TO RISING
FLOOD WATER.
&&
LANDSVORKLocal storm report, Jul 17, 9:08 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
908 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 4 NW THURSTON 42.22N 96.76W
07/17/2008 E60 MPH THURSTON NE PUBLIC
TREE LIMBS AND CORN BLOWN DOWN.
&&
CZAPOTOCThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:21 PM CDT | Flash Flood Warning | OAX | Jefferson | 3 hr |
| Jul 17, 7:49 PM CDT | Flash Flood Warning | OAX | Johnson | 116 min |
| Jul 17, 8:02 PM CDT | Flash Flood Warning | OAX | Pawnee | 2 hr |
| Jul 17, 8:17 PM CDT | River Flood Warning | OAX | Gage | 25 hr |
| Jul 17, 8:17 PM CDT | River Flood Warning | OAX | Seward | 37 hr |
| Jul 17, 8:17 PM CDT | River Flood Warning | OAX | Jefferson | 17 hr |
| Jul 17, 8:17 PM CDT | River Flood Warning | OAX | Seward | 17 hr |
| Jul 18, 7:00 AM CDT | Areal Flood Warning | OAX | Jefferson | 30 hr |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.